Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Taking medication for high blood pressure. Sudden change in vision in one eye. Reason?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 338 Questions
sudden vision changes There have been two separate occasions where i am going about My normal day and out of no where my vision in my left eye goes crazy. It was Sort of like if i were to cross my eyes but out of my right eye my vision was fine. My left eye was seeing like it was crossed. I have high blood pressure and i take medication for it. Should I be alarmed?
Posted Mon, 6 May 2013 in Vision and Eye Disorders
Answered by Dr. Maruti Karale 3 hours later

Thanks for posting your query.

Sudden changes in vision in one eye can occur due to
-Extraocular muscle palsy due to various causes
-Transient ischemic attack
-Carotid artery stenosis
-Diabetes mellitus
-Myasthenia gravis

As you have hypertension these symptoms are more likely because of transient ischemic attack or extra ocular muscle palsy due to involvement of midbrain or pons.

It needs to be clinically examined for involvement of any particular ocular muscle.
Get neurologist opinion for further evaluation and need for MRI and MRA Brain.
In addition, hypertensive retinopathy changes should be excluded. Maintain blood pressure below 130/80 mm of Hg.

Hope this helps you.
Wish you good health.

Thank you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor